Teenagers will find ways to get high because they believe that it is fun. However, many teenagers are not aware that the ways they are choosing to get high can cause serious health risks even death. Teenagers were using the cough medicine, Robitussin, because it contains DMX an provides an easy high. Well teenagers are now using another allergy medication. Teenagers are now using the medication Benadryl made by Johnson and Johnson.
Many parents are familiar with Benadryl. It is a common medication pediatricians prescribe to parents when their children have allergies. This medication is considered safe for young children and parents can purchase it over the counter. Additionally, many pediatricians suggest that parents use this medication when children are having difficulties sleeping. Besides being a safe allergy medication for young children, it also has a tendency to make children and adults drowsy. Most people fall asleep after taking Benadryl.
Now the app TikTok has found away to abuse this medication. People who use TikTok have issued a challenge to other TikTok users. The challenge is to take as many Benadryl pills as they can so they start hallucinating and experience a high. Therefore, we have teenagers across the country taking dozens of Benadryl pills. Teenagers are able to get Benadryl easy because it is sold over the counter and is considered a safe allergy medication by most people. Therefore, most parents won’t suspect anything if their teenager tells them they are taking Benadryl for their allergies.
However this challenge posted on TikTok is dangerous and deadly. Johnson and Johnson has stated that Benadryl was not designed with the intention of taking dozens of Benadryl pills at a time. At this point a 15 year old girl has died from taking too many Benadryl pills. Additionally, three 15 year old teenage girls in Fort Worth, Texas are in the hospital because they took too many Benadryl pills. Johnson and Johnson has stated that if you take to much Benadryl it can cause seizures and serious heart problems. The company has the guidelines on the bottle regarding what is an appropriate dosage of Benadryl for different ages and weights. Johnson and Johnson is warning parents about this TikTok challenge so parents can address it with their teenagers.
Parents TikTok is very popular with teenagers right now. Teenagers are not thinking about how dangerous this challenge can be and that people can die. If your teenager uses TikTok discuss this challenge with them and watch to see if your teenager has any Benadryl. If they use TikTok and have Benadryl take the medication away from them. You may be saving their lives.
Dr. Michael Rubino is a psychotherapist with over 20 years experience treating children and teenagers. For more information about his work or private practice visit his website at www.RubinoCounseling.com or Facebook page at www.Facebook.com/drrubino3 or his podcasts on Spotify or on Apple.